Alert archive / Arkansas / Tornado Warnings in 2018
Tornado Warning 33, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Aug 19, 2018, 5:37 PM CDT for Johnson County, Logan County, Arkansas. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2018, 5:37 PM CDT (22:37 UTC)
- Expired
- Aug 19, 2018, 6:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Johnson County, AR, Logan County, AR
The radar
The Western Arkansas radar (KSRX), 79 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 5:45 PM CDT | HAIL 1 | Shady Grove, AR | |
| Aug 19, 5:48 PM CDT | HAIL 1 | Clarksville, AR | |
| Aug 19, 5:50 PM CDT | HAIL 1.75 | Clarksville, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 19, 4:07 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
136
WFUS54 KLZK 192237
TORLZK
ARC071-083-192315-
/O.NEW.KLZK.TO.W.0033.180819T2237Z-180819T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
537 PM CDT SUN AUG 19 2018
The National Weather Service in Little Rock has issued a
* Tornado Warning for...
Northern Logan County in western Arkansas...
Southwestern Johnson County in western Arkansas...
* Until 615 PM CDT.
* At 536 PM CDT, a severe thunderstorm capable of producing a
tornado was located over Hoyt, or 4 miles west of Clarksville,
moving east at 15 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Clarksville... Lamar...
Hartman... Hoyt...
Spadra... Hinkle...
Lake Dardanelle... Coal Hill...
New Spadra... Union City...
Hillcrest in Johnson County...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3539 9362 3544 9365 3558 9334 3541 9330
TIME...MOT...LOC 2236Z 253DEG 14KT 3543 9357
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
461 follow-up statement
259
WWUS54 KLZK 192255
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
555 PM CDT SUN AUG 19 2018
ARC071-083-192315-
/O.CON.KLZK.TO.W.0033.000000T0000Z-180819T2315Z/
Logan AR-Johnson AR-
555 PM CDT SUN AUG 19 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR NORTHERN
LOGAN AND SOUTH CENTRAL JOHNSON COUNTIES...
At 554 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Clarksville, moving east at 15 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Clarksville... Lamar...
Spadra... Lake Dardanelle...
New Spadra...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3540 9352 3548 9354 3558 9334 3541 9330
TIME...MOT...LOC 2254Z 261DEG 12KT 3546 9345
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
46What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Aug 19, 3:25 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 19, 3:25 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 325 PM CDT Sun Aug 19 2018 .SHORT TERM...Tonight Through Tuesday Current VIS satellite imagery showed showers and thunderstorms developing along a warm front that was slowly lifting north on Sunday afternoon. Low level clouds were seen moving northwest depicting a southeast flow in the lower levels, however aloft, persistent northwest flow over the last couple weeks had backed to the southwest in response to a surface low near central Kansas. SAT imagery depicts well defined drying at all levels behind the cold front across central KS/OK. Abundant moisture continued to advect into AR from the Gulf of Mexico. Temperatures this afternoon were in the 70s and 80s north of the front, to 80s and 90s south of the front. Dew points are in the lower to middle 70s. Theta E gradient was highest across central AR near and south of the boundary. In this area, ML CAPE values were 2000 to 3000 J/kg with SB CAPE approaching 4500 J/kg. PWATS were 2.0 to 2.1 inches along and south of the warm front. 0-3km helicity values should increase through the evening from less than 100 m2/s2 to 150-300 m2/s2 across central and northwestern AR. Convection is expected to develop across AR through the afternoon. Given all the environmental conditions already in place, severe storms may be a concern heading into this evening through tonight. Strong damaging winds and large hail are the main threats, however given winds turn with height near this low, an isolated tornado or two can not be ruled out, mainly across the northwest portion of the state. Meridional flow is expected to persist in the upper levels through much of the period. Heading into Monday the upper low begins to lift towards the northeast as it deepens. Across our area this upper low will provide continued forcing for ascent across much of the CWA. This forcing will remain in place, continuing rain chances, unitl the front passes late Monday into Tuesday. Expect drier and slightly cooler air to filter in behind this front. && .LONG TERM...Tuesday Night Through Sunday An upper ridge will be over Texas to begin the period with northwest flow over Arkansas and up through the Midwest. The northwest flow continues over the area through the period with several impulses coming around the ridge. The long term forecast will begin dry and slightly cooler with surface high pressure over the area. The high moves off to the northeast Thursday and will allow a weak system to move through the northwest flow and bring a chance of showers and thunderstorms. Rain chances will continue on Friday and Saturday then chances decrease Sunday. High temperatures will be mainly in the 80s Wednesday through Friday, then more widespread 90s return for next weekend. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 72 88 68 84 / 70 50 20 0 Camden AR 76 92 69 90 / 60 50 30 0 Harrison AR 68 80 64 80 / 70 30 0 0 Hot Springs AR 74 89 68 87 / 70 40 10 0 Little Rock AR 74 89 70 87 / 70 50 20 0 Monticello AR 76 90 71 89 / 50 60 40 10 Mount Ida AR 72 88 67 86 / 70 30 10 0 Mountain Home AR 69 83 66 81 / 70 40 10 0 Newport AR 73 87 68 84 / 70 60 30 0 Pine Bluff AR 74 90 69 87 / 60 60 40 0 Russellville AR 72 87 67 87 / 70 30 10 0 Searcy AR 72 89 68 86 / 70 60 30 0 Stuttgart AR 74 88 69 86 / 60 60 40 10 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...JONES / Long Term...51
Hazardous weather outlook, Aug 19, 4:46 PM CDT, 51 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 446 PM CDT Sun Aug 19 2018 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-201000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 446 PM CDT Sun Aug 19 2018 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Tonight Thunderstorms are expected to expand in coverage across the area the rest of the afternoon and continue through the evening and overnight hours. Some strong and severe storms are possible...with damaging winds in excess of 60 mph the primary threat. However...a few tornadoes and large hail will also be possible. The best chances for seeing severe weather will be across the northern and northwest portion of the area...though some strong to severe thunderstorms will remain possible further south. Locally heavy rainfall will be a more probable threat...which may result in an increased threat for isolated flash flooding. .DAYS TWO THROUGH SEVEN...Monday Through Saturday Thunderstorms will remain in the forecast through late Monday. Some strong to briefly severe thunderstorms will be possible across the area during this period...with strong winds the main severe weather threat with the strongest storms. Some areas of heavy rainfall will be more probable concern given some recent heavy rainfall. This may result in increased threat for localized flash flooding. .Spotter Information Statement... Spotter activity may be needed across northern and northwest portions of the area late this afternoon and this evening. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 62/44
In the hours before
Local storm report, Aug 19, 2:39 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
239 PM CDT SUN AUG 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM TSTM WND GST OPPELO 35.10N 92.78W
08/19/2018 E50 MPH CONWAY AR TRAINED SPOTTER
TRAINED SPOTTER ESTIMATED 50 MPH WINDS WHEN THE STORM
WENT THROUGH OPPELO.
&&
EVENT NUMBER LZK1800283
65Special weather statement, Aug 19, 2:52 PM CDT, 2 hours 45 minutes before
Special Weather Statement National Weather Service Little Rock AR 252 PM CDT SUN AUG 19 2018 ARZ053-062-066-192030- Clark AR-Dallas AR-Ouachita AR- 252 PM CDT SUN AUG 19 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLARK...SOUTHWESTERN DALLAS AND NORTHWESTERN OUACHITA COUNTIES UNTIL 330 PM CDT... At 252 PM CDT, Doppler radar was tracking a strong thunderstorm near Chidester, or 12 miles northwest of Camden, moving north at 10 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Sparkman... Chidester... Tates Bluff... Pine Grove... Bragg City... Ouachita... Vaden... PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3363 9292 3367 9306 3397 9302 3388 9272 TIME...MOT...LOC 1952Z 200DEG 10KT 3372 9297 62
Special weather statement, Aug 19, 3:37 PM CDT, 2 hours before
Special Weather Statement
National Weather Service Little Rock AR
337 PM CDT SUN AUG 19 2018
ARZ062-063-067-192115-
Cleveland AR-Calhoun AR-Dallas AR-
337 PM CDT SUN AUG 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR CLEVELAND...NORTHEASTERN CALHOUN
AND SOUTHEASTERN DALLAS COUNTIES UNTIL 415 PM CDT...
At 336 PM CDT, Doppler radar was tracking a strong thunderstorm over
Fordyce, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Fordyce... Rison...
Kingsland... Marks Mill State Park...
Ellisville... Hebron...
Mt Elba... Toledo...
Tipton... Chambersville...
New Edinburg...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3382 9248 3403 9215 3375 9200 3370 9226
3371 9233 3369 9233 3367 9244
TIME...MOT...LOC 2036Z 249DEG 17KT 3378 9241
51Special weather statement, Aug 19, 3:46 PM CDT, 1 hour 51 minutes before
Special Weather Statement National Weather Service Little Rock AR 346 PM CDT SUN AUG 19 2018 ARZ024-033-192130- White AR-Cleburne AR- 346 PM CDT SUN AUG 19 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLEBURNE AND CENTRAL WHITE COUNTIES UNTIL 430 PM CDT... At 346 PM CDT, Doppler radar was tracking a strong thunderstorm over Gravel Hill, or 14 miles south of Heber Springs, moving east at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Searcy... Bald Knob... Judsonia... Kensett... Higginson... Rose Bud... West Point... Crosby... Gravel Hill... Steprock... Letona... Albion... Clay... Providence... Dewey... Romance... Center Hill... Sidon... Joy... Pickens in White County... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3523 9209 3536 9208 3547 9160 3519 9158 TIME...MOT...LOC 2046Z 266DEG 19KT 3529 9199 51
Special weather statement, Aug 19, 4:26 PM CDT, 1 hour 11 minutes before
Special Weather Statement National Weather Service Little Rock AR 426 PM CDT SUN AUG 19 2018 ARZ063-064-069-192215- Drew AR-Cleveland AR-Lincoln AR- 426 PM CDT SUN AUG 19 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLEVELAND... NORTHWESTERN DREW AND SOUTHWESTERN LINCOLN COUNTIES UNTIL 515 PM CDT... At 426 PM CDT, Doppler radar was tracking a strong thunderstorm over Herbine, or 12 miles southeast of Rison, moving east at 10 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Star City... Plantersville... Feenyville... Herbine... Glendale in Lincoln County... Cornerville... Pansy... Rock Springs... Rowell... Palmyra... Relfs Bluff... Calmer... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3375 9211 3388 9217 3401 9186 3375 9176 TIME...MOT...LOC 2126Z 251DEG 9KT 3382 9205 62
Special weather statement, Aug 19, 5:06 PM CDT, 31 minutes before
Special Weather Statement National Weather Service Little Rock AR 506 PM CDT SUN AUG 19 2018 ARZ056-057-064-065-192230- Lincoln AR-Desha AR-Arkansas AR-Jefferson AR- 506 PM CDT SUN AUG 19 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DESHA...SOUTHEASTERN JEFFERSON...SOUTHEASTERN LINCOLN AND SOUTH CENTRAL ARKANSAS COUNTIES UNTIL 530 PM CDT... At 506 PM CDT, Doppler radar was tracking a strong thunderstorm over Mills, or 7 miles west of Dumas, moving northeast at 20 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Dumas... Gould... Gillett... Mitchellville... Watson... Douglas... Mills... Arkansas Post... Garrett Bridge... Pendleton... Gourd... Reedville... Morgan Point Recreation Area... Pickens in Desha County... Avery... Fresno... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3380 9164 3395 9173 3417 9142 3389 9126 TIME...MOT...LOC 2206Z 246DEG 18KT 3392 9160 62
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 11:29 PM CDT | Special Weather Statement | LZK | Drew | 46 min |
| Aug 18, 11:36 PM CDT | Special Weather Statement | LZK | Calhoun, Ouachita | 39 min |
| Aug 19, 12:23 AM CDT | Special Weather Statement | LZK | Bradley, Calhoun | 37 min |
| Aug 19, 12:34 AM CDT | Flash Flood Warning | LZK | Bradley, Calhoun, Drew, Ouachita | 2 hr |
| Aug 19, 1:18 PM CDT | Special Weather Statement | LZK | Perry | 27 min |
| Aug 19, 1:47 PM CDT | Special Weather Statement | LZK | Conway | 28 min |
| Aug 19, 2:21 PM CDT | Special Weather Statement | LZK | Faulkner | 39 min |
| Aug 19, 2:52 PM CDT | Special Weather Statement | LZK | Ouachita | 38 min |
| Aug 19, 3:37 PM CDT | Special Weather Statement | LZK | Cleveland | 38 min |
| Aug 19, 3:46 PM CDT | Special Weather Statement | LZK | White | 44 min |
| Aug 19, 4:26 PM CDT | Special Weather Statement | LZK | Cleveland | 49 min |
| Aug 19, 5:06 PM CDT | Special Weather Statement | LZK | Lincoln | 24 min |
| Aug 19, 5:22 PM CDT | Severe Thunderstorm Warning | LZK | Johnson | 38 min |
| Aug 19, 5:50 PM CDT | Special Weather Statement | LZK | Arkansas | 25 min |
| Aug 19, 6:07 PM CDT | Tornado Warning | LZK | Johnson, Pope | 53 min |
| Aug 19, 6:23 PM CDT | Tornado Warning | LZK | Johnson, Logan, Pope | 32 min |
| Aug 19, 6:51 PM CDT | Tornado Warning | LZK | Pope, Van Buren | 39 min |
| Aug 19, 6:53 PM CDT | Flash Flood Warning | LZK | Johnson, Logan, Pope | 4 hr |
Nearby
Tornado Warnings in Arkansas, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.